MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8739
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Investigation summary: it was reported performance breakage needle.Unopened samples of product code m8739, lot # par869 were received for evaluation.This product code is double armed, and each packet contains two strands.During the visual inspection of the unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance breakage needle were found.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2019 and suture was used.During the procedure, the needle seem to break off easy.It was not reported how the procedure was completed.There were no patient consequences reported.No additional information was provided.

Brand Name
PRLNE BLU 2X24IN 8-0 D/A BV130-5 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9163228
Report Number2210968-2019-88418
Device Sequence Number16658433
Product Code GAW
UDI-Device Identifier10705031046030
UDI-Public10705031046030
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberM8739
Device Lot NumberPAR869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date10/07/2019
Patient Sequence Number1